Tocilizumab Injection Site reactions.

Options
Good evening. I wonder if anybody can offer me any advice... I usually have Tocilizumab Infusions every 4 weeks, which work very well for me. I have just been switched to injections due to the fact of me being safer at home at the moment, due to the risk of picking up Corona Virus in hospital. I did my first injection yesterday and immediately had blisters around the injection site. Today, the area has been red, itchy and swollen. I had this reaction when I was on the injections before. I just wondered if anybody else has had this problem or can offer any advice. I don't mind putting up with this reaction, as long as it is not dangerous. It is strange as I am usually fine when I have the Infusions so I dont understand why I get such a reaction when I inject myself. Any help would be much appreciated. Thank you very much and stay safe.

Comments

  • chrisb
    chrisb Moderator Posts: 688
    Options

    Hi Becky,

    Welcome back to the forum, I believe it's a while since you originally joined.

    I hope that forum members can help by providing feedback on their own similar experiences with injections.

    Best wishes

    ChrisB (Moderator)

    Need more help - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    Options

    I suspect the injections have different excipients to the infusion version. Me being me I would take a piriton tablet or two and wait and see what happens but the sensible thing to do is to contact your rheumatology unit and ask for their informed and proper advice. DD

    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Brynmor
    Brynmor Member Posts: 1,755
    Options

    Hello Becky. I would be a little concerned that the blisters would become infected. Are you able to manage this in any way, such as a method for keeping the blister site clean until they subside?

    It is worth contacting your rheumatologist to discuss this as it is important that any infections are treated as soon as possible.

    Do take a look at our page on Tocilizumab and the section on side-effects:

    Please do let us know what you decide and how you get on.

    All best wishes

    Brynmor

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    Options

    Hello, how's things now? DD

    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Becky88
    Becky88 Member Posts: 98
    Options

    Hello and thank you both for your comments. I really appreciate your advice. Dreamdaisy always offers sound advice. The area is still red but less inflammed. I am pretty sure that the blisters aren't infected. I don't mind this, just as long as it isn't dangerous in terms of an allergic reaction. The Rheumatology team were aware of this happening when I used to take the injections a few years ago, and it was why I was changed to hospital infusions, which I prefer. However, I accept that I am probably safer at home at the moment. I will probably contact them tomorrow, just to check but I am always worried that they will take me off the medication, when it has worked well for my joints. I wish you both as good a day as possible in these difficult times. Thank you again for taking the time to reply.